• Previous Article
    The fast signal diffusion limit in nonlinear chemotaxis systems
  • DCDS-B Home
  • This Issue
  • Next Article
    Singularity formation to the two-dimensional non-barotropic non-resistive magnetohydrodynamic equations with zero heat conduction in a bounded domain
March  2020, 25(3): 1097-1108. doi: 10.3934/dcdsb.2019210

Homoclinic orbits and chaos in the generalized Lorenz system

School of Information Technology, Jiangxi University of Finance and Economics, Nanchang, Jiangxi 330013, China

Received  October 2018 Revised  May 2019 Published  September 2019

This paper investigates the homoclinic orbits and chaos in the generalized Lorenz system. Using center manifold theory and Lyapunov functions, we get non-existence conditions of homoclinic orbits associated with the origin. The existence conditions of the homoclinic orbits are obtained by Fishing Principle. Therefore, sufficient and necessary conditions of existence of homoclinic orbits associated with the origin are given. Furthermore, with the broken of the homoclinic orbits, we show that the chaos is in the sense generalized Shil'nikov homoclinic criterion.

Citation: Ting Yang. Homoclinic orbits and chaos in the generalized Lorenz system. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1097-1108. doi: 10.3934/dcdsb.2019210
References:
[1]

A. Ashraf and A. Abdulnasser, On the design of chaos-based secure communication systems, Commun. Nonlin. Sci., 16 (2011), 3721-3737.  doi: 10.1016/j.cnsns.2010.12.032.  Google Scholar

[2]

J. Bao and Q. Yang, A new method to find homoclinic and heteroclinic orbits, Appl. Math. Comput., 217 (2011), 6526-6540.  doi: 10.1016/j.amc.2011.01.032.  Google Scholar

[3]

S. Čelikovský and G. Chen, On a generalized Lorenz canonical form of chaotic systems, Int. J. Bifurcat. Chaos, 12 (2002), 1789-1812.  doi: 10.1142/S0218127402005467.  Google Scholar

[4]

S. Čelikovský and G. Chen, Secure synchronization of a class of chaotic systems from a nonlinear observer approach, IEEE Trans. Automat. Contr., 50 (2005), 76-82.  doi: 10.1109/TAC.2004.841135.  Google Scholar

[5]

S. Čelikovský and G. Chen, On the generalized Lorenz canonical form, Chaos Solitons Fractals, 26 (2005), 1271-1276.  doi: 10.1016/j.chaos.2005.02.040.  Google Scholar

[6]

X. Chen, Lorenz equations part Ⅰ: Existence and nonexistence of homoclinic orbits, SIAM J. Math. Anal., 27 (1996), 1057-1069.  doi: 10.1137/S0036141094264414.  Google Scholar

[7]

L. O. ChuaM. Komuro and T. Matsumoto, The double scroll family, IEEE Trans. Circuits Syst., 33 (1986), 1072-1118.   Google Scholar

[8]

B. A. Coomes, H. Koçak and K. J. Palmer, A Computable Criterion for the Existence of Connecting Orbits in Autonomous Dynamics, J. Dyn. Differ. Equ., 28 (2016), 1081–1114. doi: 10.1007/s10884-015-9437-y.  Google Scholar

[9]

S. P. Hastings and W. C. Troy, A proof that the Lorenz equations have a homoclinic orbit, J. Differ. Equ., 113 (1994), 166-188.  doi: 10.1006/jdeq.1994.1119.  Google Scholar

[10] M. W. HirschS. Smale and R. L. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Third edition. Elsevier/Academic Press, Amsterdam, 2013.   Google Scholar
[11]

G. A. Leonov, Attractors, limit cycles and homoclinic orbits of low dimensional quadratic systems. analytical methods, Can. Appl. Math. Q., 17 (2009), 121-159.   Google Scholar

[12]

G. A. Leonov, General existence conditions of homoclinic trajectories in dissipative systems, Lorenz, Shimizu-Morioka, Lu and Chen systems, Phys. Lett. A, 376 (2012), 3045-3050.  doi: 10.1016/j.physleta.2012.07.003.  Google Scholar

[13]

G. A. Leonov, Fishing principle for homoclinic and heteroclinic trajectories, Nonlinear Dyn., 78 (2014), 2751-2758.  doi: 10.1007/s11071-014-1622-8.  Google Scholar

[14]

G. A. Leonov, Existence Conditions of Homoclinic Trajectories in Tigan System, Int. J. Bifurcat. Chaos, 25 (2015), 1550175. doi: 10.1142/S0218127415501758.  Google Scholar

[15]

E. N. Lorenz, Deterministic non-periodic flow, J. Atmos. Sci., 20 (1963), 130-141.   Google Scholar

[16]

P. Namayanja, Chaotic dynamics in a transport equation on a network, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 3415-3426.  doi: 10.3934/dcdsb.2018283.  Google Scholar

[17] J. PalisJ. P. Júnior and F. Takens, Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations: Fractal Dimensions and Infinitely Many Attractors in Dynamics, Cambridge University Press, Cambridge, 1995.   Google Scholar
[18]

K. RajagopalA. AkgulS. Jafari and B. Aricioglu, A chaotic memcapacitor oscillator with two unstable equilibriums and its fractional form with engineering applications., Nonlinear Dynam., 91 (2018), 957-974.   Google Scholar

[19]

L. P. Shil'nikov, A. L. Shil'nikov, D. V. Turaev and L. O. Chua, Methods of Qualitative Theory in Nonlinear Dynamics, World Scientific, Singapore, 2001. doi: 10.1142/4221.  Google Scholar

[20]

C. P. Silva, Shil'nikov's theorem-a tutorial, IEEE Trans. Circuits Syst., 40 (1993), 675-682.  doi: 10.1109/81.246142.  Google Scholar

[21] S. H. Strogatz, Nonlinear Dynamics and Chaos: With Applications to Physics, Biology, Chemistry, and Engineering, CRC Press, 2018.   Google Scholar
[22]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2nd edition, Springer-Verlag, New York, 2003.  Google Scholar

show all references

References:
[1]

A. Ashraf and A. Abdulnasser, On the design of chaos-based secure communication systems, Commun. Nonlin. Sci., 16 (2011), 3721-3737.  doi: 10.1016/j.cnsns.2010.12.032.  Google Scholar

[2]

J. Bao and Q. Yang, A new method to find homoclinic and heteroclinic orbits, Appl. Math. Comput., 217 (2011), 6526-6540.  doi: 10.1016/j.amc.2011.01.032.  Google Scholar

[3]

S. Čelikovský and G. Chen, On a generalized Lorenz canonical form of chaotic systems, Int. J. Bifurcat. Chaos, 12 (2002), 1789-1812.  doi: 10.1142/S0218127402005467.  Google Scholar

[4]

S. Čelikovský and G. Chen, Secure synchronization of a class of chaotic systems from a nonlinear observer approach, IEEE Trans. Automat. Contr., 50 (2005), 76-82.  doi: 10.1109/TAC.2004.841135.  Google Scholar

[5]

S. Čelikovský and G. Chen, On the generalized Lorenz canonical form, Chaos Solitons Fractals, 26 (2005), 1271-1276.  doi: 10.1016/j.chaos.2005.02.040.  Google Scholar

[6]

X. Chen, Lorenz equations part Ⅰ: Existence and nonexistence of homoclinic orbits, SIAM J. Math. Anal., 27 (1996), 1057-1069.  doi: 10.1137/S0036141094264414.  Google Scholar

[7]

L. O. ChuaM. Komuro and T. Matsumoto, The double scroll family, IEEE Trans. Circuits Syst., 33 (1986), 1072-1118.   Google Scholar

[8]

B. A. Coomes, H. Koçak and K. J. Palmer, A Computable Criterion for the Existence of Connecting Orbits in Autonomous Dynamics, J. Dyn. Differ. Equ., 28 (2016), 1081–1114. doi: 10.1007/s10884-015-9437-y.  Google Scholar

[9]

S. P. Hastings and W. C. Troy, A proof that the Lorenz equations have a homoclinic orbit, J. Differ. Equ., 113 (1994), 166-188.  doi: 10.1006/jdeq.1994.1119.  Google Scholar

[10] M. W. HirschS. Smale and R. L. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Third edition. Elsevier/Academic Press, Amsterdam, 2013.   Google Scholar
[11]

G. A. Leonov, Attractors, limit cycles and homoclinic orbits of low dimensional quadratic systems. analytical methods, Can. Appl. Math. Q., 17 (2009), 121-159.   Google Scholar

[12]

G. A. Leonov, General existence conditions of homoclinic trajectories in dissipative systems, Lorenz, Shimizu-Morioka, Lu and Chen systems, Phys. Lett. A, 376 (2012), 3045-3050.  doi: 10.1016/j.physleta.2012.07.003.  Google Scholar

[13]

G. A. Leonov, Fishing principle for homoclinic and heteroclinic trajectories, Nonlinear Dyn., 78 (2014), 2751-2758.  doi: 10.1007/s11071-014-1622-8.  Google Scholar

[14]

G. A. Leonov, Existence Conditions of Homoclinic Trajectories in Tigan System, Int. J. Bifurcat. Chaos, 25 (2015), 1550175. doi: 10.1142/S0218127415501758.  Google Scholar

[15]

E. N. Lorenz, Deterministic non-periodic flow, J. Atmos. Sci., 20 (1963), 130-141.   Google Scholar

[16]

P. Namayanja, Chaotic dynamics in a transport equation on a network, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 3415-3426.  doi: 10.3934/dcdsb.2018283.  Google Scholar

[17] J. PalisJ. P. Júnior and F. Takens, Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations: Fractal Dimensions and Infinitely Many Attractors in Dynamics, Cambridge University Press, Cambridge, 1995.   Google Scholar
[18]

K. RajagopalA. AkgulS. Jafari and B. Aricioglu, A chaotic memcapacitor oscillator with two unstable equilibriums and its fractional form with engineering applications., Nonlinear Dynam., 91 (2018), 957-974.   Google Scholar

[19]

L. P. Shil'nikov, A. L. Shil'nikov, D. V. Turaev and L. O. Chua, Methods of Qualitative Theory in Nonlinear Dynamics, World Scientific, Singapore, 2001. doi: 10.1142/4221.  Google Scholar

[20]

C. P. Silva, Shil'nikov's theorem-a tutorial, IEEE Trans. Circuits Syst., 40 (1993), 675-682.  doi: 10.1109/81.246142.  Google Scholar

[21] S. H. Strogatz, Nonlinear Dynamics and Chaos: With Applications to Physics, Biology, Chemistry, and Engineering, CRC Press, 2018.   Google Scholar
[22]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2nd edition, Springer-Verlag, New York, 2003.  Google Scholar

Figure 1.  Two symmetrical homoclinic orbits of system (1)
Figure 2.  Chaotic attractor $ \mathcal{A} $ of system (1) with $ s_1 = 5 $, $ s_2 = 4 $, $ d = 1.5 $, $ q = 2 $, $ R = 3.08435 $
[1]

Peter Giesl, Sigurdur Hafstein. System specific triangulations for the construction of CPA Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020378

[2]

Lars Grüne. Computing Lyapunov functions using deep neural networks. Journal of Computational Dynamics, 2020  doi: 10.3934/jcd.2021006

[3]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[4]

Peter Giesl, Zachary Langhorne, Carlos Argáez, Sigurdur Hafstein. Computing complete Lyapunov functions for discrete-time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 299-336. doi: 10.3934/dcdsb.2020331

[5]

Xianwei Chen, Xiangling Fu, Zhujun Jing. Chaos control in a special pendulum system for ultra-subharmonic resonance. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 847-860. doi: 10.3934/dcdsb.2020144

[6]

Junchao Zhou, Yunge Xu, Lisha Wang, Nian Li. Nearly optimal codebooks from generalized Boolean bent functions over $ \mathbb{Z}_{4} $. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020121

[7]

Giuseppe Capobianco, Tom Winandy, Simon R. Eugster. The principle of virtual work and Hamilton's principle on Galilean manifolds. Journal of Geometric Mechanics, 2021  doi: 10.3934/jgm.2021002

[8]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[9]

Paul A. Glendinning, David J. W. Simpson. A constructive approach to robust chaos using invariant manifolds and expanding cones. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020409

[10]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, 2021, 14 (1) : 89-113. doi: 10.3934/krm.2020050

[11]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[12]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[13]

Sishu Shankar Muni, Robert I. McLachlan, David J. W. Simpson. Homoclinic tangencies with infinitely many asymptotically stable single-round periodic solutions. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021010

[14]

Bimal Mandal, Aditi Kar Gangopadhyay. A note on generalization of bent boolean functions. Advances in Mathematics of Communications, 2021, 15 (2) : 329-346. doi: 10.3934/amc.2020069

[15]

Andreas Koutsogiannis. Multiple ergodic averages for tempered functions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1177-1205. doi: 10.3934/dcds.2020314

[16]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[17]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[18]

Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 645-666. doi: 10.3934/dcdsb.2020262

[19]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020110

[20]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (148)
  • HTML views (264)
  • Cited by (0)

Other articles
by authors

[Back to Top]